It is currently Sun Aug 20, 2017 12:31 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu May 09, 2013 3:54 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu May 09, 2013 3:28 pm
Posts: 29
First. Hello. Just found this place after 2 years on suboxone. Really interesting reading people's experiences and side effects that so closely mirror my own. I generally struggle by myself. Rarely reach out for help or insight from others. It has been reassuring in some ways to read all of this though.
I am in the process of weaning myself off these little stop signs. Was a fairly regular heroin user for years. Suboxone definitely helped me reorient my compass. And for that i am grateful. But the side effects have been pretty awful (sorry i am taking so long to get to the content of the subject heading). I have been solitary and sad for as long as i can remember. And opiates had the illusion of helping me get through the days. A little bit of protection. A buffer from the world that i needed (too sensitive). But the truth in self medicating with opiates is harsh. I want to be a part of this world. Part of a pulse with a community of people. I want to put positive things into the world. Opiate addiction is the polar opposite to all of that. It is about hollowness. And distance. Hiding from the world. Not truly feeling anything. Which is why i latched on to the suboxone. Suboxone has freed me from heroin cravings and the rituals and patterns in that world. But i have a constant depression that i do not recognize. A severe depression that is unfamiliar to me. I also have the memory loss, general fog, and anxiety others seem to experience. Weight gain too. I am in my early forties now, and just assumed that my weight gain was a part of growing older. I have been a constant 165 lbs. since i was 16, but since i started taking suboxone i have put on 15 lbs. There has been lots of discussion as to whether or not the suboxone is directly responsible for this (change in metabolism) or if it is an indirect factor (the cause of lethargy, inactivity, sugar cravings etc.). I am not interested in debating this, but interested in hearing from people who have taken suboxone, then weaned themselves off, and eventually settled back down to the average weight they were before taking suboxone.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 09, 2013 11:17 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
welcome!!!!

sorry it took two years for you to find this place, but I AM GLAD you did!!!!!

I know you said,
you want to hear about people that've been on suboxone and Gained weight, but I really felt like I had to share my story with you, anyway...... HOPE that's okay!!! and I do hope, someone will come along with the information YOU ARE looking for.

so,,,
I abused opiates, for around ten years.... age 19/20 to 29...... I'd say at least 6 years of it, as a "daily user" and then at least three,,, I was what you'd call, "extreme" you know, IV, and snorting, and pretty much HAPPY TO BE ALONE with my drugs....

when I quit, my teeth were pretty much all broken off at the gumline, except a few. Most of what I ate was Ramen, soup, ice cream, ETC.... Oh, and I should mention the last 2-3 years, I was on methadone, mainly...... around 160mg/day....

when I started suboxone treatment, I weighed 287
and was wearing size 18 or so, and 38 in mens...
now...
two years later,
I'm still 195, but I'm wearing "31s" in mens and a 8 or 10 in womens!!!

I changed every aspect of my life, at first it was "slow" to change things,,,, Saving money was difficult, but FINALLY got my teeth fixed... I got a full upper denture and lower partial, so I do have four of my own teeth, on bottom. (none on top_)
I got my "new" teeth the week prior to fourth of July last year. so it's been ALMOST a year...

and I started subs april 2011

ANYWAY......
the first thing I noticed, was every two weeks, when I'd go see my sub dr. I'd be 2 pounds less....
I know, doesn't sound like much,,,,
but FOUR pounds EVERY MONTH.....
multiply by TWO YEARS....
adds up to just about NINETY TWO POUNDS!!!!!

My dr. told me, that it's been his experience to see more patients, that complain of "reg opiates" slowing their thyroid/metabolism down and going on suboxone,
actually allows that 'system' to correct itself.

but every single one of us, is different, that's for sure!!!!!

okay,,,
I just want you to KNOW,,,, there IS HOPE!!!!!!

you don't have to just "live with it"

but,,, it is WAY BETTER to lose it very slowly..... for one example,,, it gives your skin time to shrink,,, HOWEVER much it decides to!!!
I WISH MINE would shrink MORE!!!
LOL
cuz now I need a tummy tuck :roll:


once again, I'm glad you found us, there's a whole bunch of useful info around here,

not to mention a ton of supportive people, and GREAT friendships to be made, on top of all that.

well I hope we can hear more from you soon,

and GOOD LUCK!!!!!!

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 10, 2013 3:15 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Apr 22, 2013 10:01 pm
Posts: 104
I have only been on suboxone for about six weeks and have already gained ten pounds. Im pretty sure it's not caused by the suboxone directly. When I was using I didn't care if I ate or not. In fact it was better if I didn't cause I would get higher on an empty stomach. Eating always took a back seat to getting high. Now I can't get enough of food lol.

Just something to maybe think about. Life style changes can cause weight changes. Up or down.

_________________
"always be at war with your vices, and at peace with your neighbors."


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri May 10, 2013 7:27 am 
Offline
Power Poster
Power Poster

Joined: Tue Apr 30, 2013 11:33 am
Posts: 80
I've done alot of weaning and spent six months off subs before giving in to the symptoms and going back on.....I'm on a quarter milligram, I can tell you that I have had a sudden return of appetite as well as many other new sensations I had forgotten about on suboxone.....I said this in another similar thread......opiats block pain physical/mental pain obviosly, but your neurotransmitters are tied up in all other bodily functions like appetite.......lots of new sensations will be felt and it can be exciting...obviosly women are not gunna be exited about weight gain but this is a good thing your body's getting back in touch with itself....congratulations on another step towards sobriety.....ur getting there!


Top
 Profile  
 
 Post subject:
PostPosted: Sat May 11, 2013 1:56 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Thu May 09, 2013 3:28 pm
Posts: 29
Thanks for all of the replies. Interesting reading. Just dropped down to 1mg today. This is where it will get hard i think. Excited to see what is on the other side of this. Hang in there everyone.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group